Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Products and duality in Waldhausen categories


Authors: Michael S. Weiss and Bruce Williams
Journal: Trans. Amer. Math. Soc. 352 (2000), 689-709
MSC (1991): Primary 57N99, 57R50, 19D10
DOI: https://doi.org/10.1090/S0002-9947-99-02552-0
Published electronically: October 5, 1999
MathSciNet review: 1694381
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The natural transformation $\Xi $ from $\mathbf{L}$-theory to the Tate cohomology of $\mathbb{Z}/2$ acting on $\mathbf{K}$-theory commutes with external products. Corollary: The Tate cohomology of $\mathbb{Z}/2$ acting on the $\mathbf{K}$-theory of any ring with involution is a generalized Eilenberg-Mac Lane spectrum, and it is 4-periodic.


References [Enhancements On Off] (What's this?)

  • [ABS] M. Atiyah, R. Bott, A. Shapiro, Clifford modules, Topology 3 (1964), 13-38 suppl. MR 29:5250
  • [Ad1] J. F. Adams, Stable homotopy and generalised homology, Chicago Lectures in Math., University of Chicago Press, 1974. MR 53:6534
  • [Ad2] J. F. Adams, Vector fields on spheres, Ann. of Math. 75 (1962), 603-632. MR 25:2614
  • [AdCoDw] A. Adem, R. L. Cohen and W. G. Dwyer, Generalized Tate Homology, Homotopy fixed points, and the transfer, Proc.of 1988 Northw.Univ.Conf.on Alg.Topology, Contemp.Math. 96 (1989). MR 90k:55012
  • [At] M. Atiyah, Immersions and imbeddings of manifolds, Topology 1 (1962), 125-132. MR 26:3080
  • [AtSe] M. Atiyah and G. Segal, Equivariant K-theory and completion, J. Diff. Geom. 3 (1969), 1-18. MR 41:4575
  • [Car] G. Carlsson, Equivariant stable homotopy and Segal's Burnside ring conjecture, Annals of Math. 120 (1984), 189-224. MR 86f:57036
  • [Cu] E. B. Curtis, Simplicial homotopy theory, Adv. in Math. 40 (1971), 107-209. MR 43:5529
  • [GreMa] J. P. C.Greenlees and J.P.May, Generalized Tate, Borel and CoBorel Cohomology, University of Chicago Preprint, 1992.
  • [Le] D. W. Lewis, Forms over real algebras and the multisignature of a manifold, Advances in Math 23 (1977), 272-284. MR 54:12646
  • [Lin] W. H. Lin, On conjectures of Mahowald, Segal and Sullivan, Math. Proc. Camb. Phil. Soc. 87 (1980), 449-458. MR 81e:55020
  • [Ran1] A. Ranicki, The algebraic Theory of Surgery, I, II, Proc.Lond.Math.Soc. (3) 40 (1980), 87-283. MR 82f:57024a; MR 82f:57024b
  • [Ran2] A. Ranicki, Algebraic L-theory and topological manifolds, Cambridge Tracts in Mathematics, Cambridge Univ.Press, Cambridge, GB, 1992. MR 94i:57051
  • [Seg] G. Segal, Categories and cohomology theories, Topology 13 (1974), 293-312. MR 50:5782
  • [TW] L. Taylor and B. Williams, Surgery spaces: formulae and structure, pp. 170-195 in Proc. 1978 Waterloo Algebraic Topology Conf., Lecture Notes in Math. 741, Springer 1979. MR 81k:57034
  • [Vo] W. Vogell, The involution in the algebraic K-theory of spaces, Proc.of 1983 Rutgers Conf.on Alg. Topology, Springer Lect.Notes in Math.1126 (1985), 277-317. MR 87e:55009
  • [Wa] C. T. C. Wall, Classification of hermitian forms. VI. Group rings, Ann. of Math. 103 (1976), 1-80. MR 55:5720
  • [Wald] F. Waldhausen, Algebraic K-theory of Spaces, Proc. of 1983 Rutgers Conf. on Algebraic Topology, Springer Lect.Notes in Math.1126 (1985), 318-419. MR 86m:18011
  • [WW2] M. Weiss and B. Williams, Automorphisms of Manifolds and Algebraic K-Theory: II,
    J.Pure and Appl.Algebra 62 (1989), 47-107. MR 91e:57055
  • [WWaut] M. Weiss and B. Williams, Automorphisms of manifolds, to appear in one of two C.T.C. Wall 60'th Birthday celebration volumes, 1999.
  • [WWd] M. Weiss and B. Williams, Duality in Waldhausen categories, Forum Math. 10 (1998), 533-603. MR 99g:19002

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 57N99, 57R50, 19D10

Retrieve articles in all journals with MSC (1991): 57N99, 57R50, 19D10


Additional Information

Michael S. Weiss
Affiliation: Department of Mathematics, University of Aberdeen, Aberdeen AB24 3UE, U.K.
Email: m.weiss@maths.abdn.ac.uk

Bruce Williams
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556
Email: williams.4@nd.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02552-0
Keywords: Products, ring spectrum, Tate cohomology, surgery
Received by editor(s): January 9, 1997
Published electronically: October 5, 1999
Additional Notes: Both authors supported in part by NSF grant.
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society